Dr. Manish Prakash
  • +91- 9999469769
  • drmanish@mayomhospital.com
24x7 / Ambulance Helpline

0124-4212500, 9999469669

  Open Hours | Mon - Sun
        Morning: 10:30 AM - 2 PM,
         Evening: 6:30 AM - 8 PM

Ototoxic Drugs

OTOTOXIC DRUGS

Medicines that can damage the ear and cause hearing loss are known as ototoxic medicines. They are a common cause of hearing loss, especially in older adults and children. In most cases, hearing loss occurs because the medicine damages the cochlea in the inner ear.

Hearing loss caused by an ototoxic medicine tends to develop quickly. The first symptoms usually are ringing in the ears (tinnitus) and vertigo. Hearing usually returns to normal after you stop taking the medicine. But some medicines can cause permanent damage to the inner ear. This results in permanent hearing loss even if you stop taking the medicine.

ENT Specialist near Gurugram